Alert archive / West Virginia / Freeze Watches in 2021
Freeze Watch 2, NWS Charleston, WV
NWS Charleston, WV issued this freeze watch at Apr 20, 2021, 3:55 AM EDT for 4 states. It took effect at Apr 22, 2021, 1:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 3:55 AM EDT (07:55 UTC)
- In effect from
- Apr 22, 2021, 1:00 AM EDT
- Expired
- Apr 21, 2021, 3:10 AM EDT
- In force
- Issued by
- NWS Charleston, WV
All 49 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2301 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS71 KRLX 200755 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 355 AM EDT Tue Apr 20 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-201600- /O.NEW.KRLX.FZ.A.0002.210422T0500Z-210422T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 355 AM EDT Tue Apr 20 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TRM
5 follow-up statements
903 WWUS71 KRLX 201302 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 902 AM EDT Tue Apr 20 2021 WVZ515>522-524-525-202115- /O.EXA.KRLX.FZ.A.0002.210422T0500Z-210422T1400Z/ Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- Including the cities of Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 902 AM EDT Tue Apr 20 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures from the mid 20s to 30 degrees possible. * WHERE...Northwest Raleigh, Southeast Raleigh, Northwest Fayette, Southeast Fayette, Northwest Nicholas, Southeast Nicholas, Northwest Webster, Southeast Webster, Southeast Pocahontas and Northwest Randolph Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-202115- /O.CON.KRLX.FZ.A.0002.210422T0500Z-210422T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 902 AM EDT Tue Apr 20 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
385 WWUS71 KRLX 201840 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 240 PM EDT Tue Apr 20 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-210245- /O.CON.KRLX.FZ.A.0002.210422T0500Z-210422T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 240 PM EDT Tue Apr 20 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures from the mid 20s to 30 degrees possible. * WHERE...Northwest Raleigh, Southeast Raleigh, Northwest Fayette, Southeast Fayette, Northwest Nicholas, Southeast Nicholas, Northwest Webster, Southeast Webster, Southeast Pocahontas and Northwest Randolph Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
604 WWUS71 KRLX 210136 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 936 PM EDT Tue Apr 20 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-210945- /O.CON.KRLX.FZ.A.0002.210422T0500Z-210422T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 936 PM EDT Tue Apr 20 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures from the mid 20s to 30 degrees possible. * WHERE...Northwest Raleigh, Southeast Raleigh, Northwest Fayette, Southeast Fayette, Northwest Nicholas, Southeast Nicholas, Northwest Webster, Southeast Webster, Southeast Pocahontas and Northwest Randolph Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
831 WWUS71 KRLX 210149 CCA NPWRLX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Charleston WV 949 PM EDT Tue Apr 20 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-210945- /O.COR.KRLX.FZ.A.0002.210422T0500Z-210422T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 949 PM EDT Tue Apr 20 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures from the mid 20s to 30 degrees possible. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
476 WWUS71 KRLX 210710 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 310 AM EDT Wed Apr 21 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-211600- /O.UPG.KRLX.FZ.A.0002.210422T0500Z-210422T1400Z/ /O.NEW.KRLX.FZ.W.0004.210422T0500Z-210422T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 310 AM EDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 1 AM to 10 AM EDT Thursday. * IMPACTS...Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Additional freezing temperatures may occur Thursday night into Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze watch went out at Apr 20, 3:07 AM EDT, 48 minutes earlier.
Area forecast discussion, Apr 20, 3:07 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 307 AM EDT Tue Apr 20 2021 .SYNOPSIS... Cold front along the Ohio River shifts north today. Strong cold front then blasts across the entire area tonight. High pressure late week, followed by rain sometime this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 230 AM Tuesday... A cold front was drifting SE into our far northwest CWA, as of writing, and should continue to sag southward through roughly mid to late morning...before stalling along or just south of the Ohio River. Sfc low pressure riding northeast along the front this afternoon will help bulge the front back northward as warm SSW low level flow then develops and allows for modest moisture influx to occur throughout the region. Areas along and east of the Appalachian spine may get clipped this afternoon by a H5 s/w trough advecting northeast towards the Mid-Atlantic. If enough moisture advection can occur before the s/w trough advects through, then isolated to widely scattered showers may occur. Thus, I have increased POPs a little bit for this afternoon for the far eastern CWA. West of the mountains, enough diurnal mixing should occur to preclude much, if any, showers to develop today. Today will be the warmest day of the week given good diurnal mixing and increasingly warm H85 temps. Aforementioned sfc low will shift northeast of the area tonight and swing a modified arctic airmass into the CWA during the second half of the night...with the front likely approaching the mountains by sunrise Wed. A band of rain showers will accompany the front and will likely produce some local wind gusts of 30 to 40 mph, given the expected parcel downglide momentum. A rapid decrease of thermal profile values will occur post-FROPA, possibly allowing for a few snowflakes to occur across SE OH before sunrise Wed. The coldest temps for "tonight" will actually occur after sunrise Wed morning. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 230 PM Monday... A strong cold front will be nearing our northwestern zones on Tuesday night. The bulk of its progression through the forecast area will occur during the overnight hours into Wednesday with showers accompanying the boundary, proceeded by much colder air. QPF amounts continue to trend light with this event, which would impose very little rainfall accumulations for areas outside of the mountains. The strong cold air advection will aid in a late burst of winter across the higher terrain after midday Wednesday, with rain changing over to snow showers amid falling temperatures. There remains some uncertainty with this late season snow event in regards to how much snow will accumulate due to warming ground conditions. We could also see a light dusting in Perry County early Wednesday morning, but the majority of accumulation will stay well west of the Columbus, Ohio area. Cold air permeates over the area overnight Wednesday, which will likely yield a widespread freeze Thursday morning. Frost/Freeze headlines will most likely be warranted for this timeframe for areas in the CWA where the growing season has been declared started already this year. Temperatures will also bottom out nearing the conclusion of the short term period into Friday morning. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 230 PM Monday... The beginning of the long term advertises much quieter weather returning to the Central Appalachians amid dominating surface high pressure and ridging aloft. Model consensus remains on track in regards to the next disturbance arriving this weekend, albeit a bit of a delay with onset timing. Details will be finessed over the next several days in terms of rainfall accumulation. Another freeze is likely Friday morning with low temperatures dipping below freezing in our most sheltered valleys and our mountainous regions. A warming trend then ensues on Friday within the southwest flow ahead of our weekend system. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... As of 117 AM Tuesday... VFR expected areawide through the 06z TAF period. A sfc cold front is currently drifting south across central and eastern OH and should sag a little farther south before stalling roughly along the OH River. Front may drift south across KPKB overnight, but should stay north of remaining regional aerodromes. Aside from this front, quiet aviation wx conditions expected overnight. Mainly clear skies with some mid level cloudiness possibly developing closer to sunrise. During the day Tues, diurnally driven shallow Cu and altocu field may develop, but VFR should persist areawide. With that said...iso afternoon SHRA may develop roughly east of a KBKW to KEKN line, but coverage and chances of occurrence are too low to mention in KBKW/KEKN TAFs at this time. VFR to continue Tues evening before a strong and impactful cold front arrives between 06z and 12z Wed. Weak srly to calm sfc winds overnight...although KPKB may become NWrly around 5 kts if the aforementioned front crosses. SWrly sfc winds of around 10 kts with occasional gusts nearly areawide from roughly late morning through the afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Afternoon coverage of precip may be greater than currently indicated. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 04/20/21 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H M H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z WEDNESDAY... IFR ceilings possible in showers and with cold frontal passage Wednesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RH/TRM NEAR TERM...RH SHORT TERM...MEK LONG TERM...MEK AVIATION...RH
Hazardous weather outlook, Apr 19, 4:33 AM EDT, 23 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 433 AM EDT Mon Apr 19 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-525-200845- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Randolph- 433 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Temperatures may flirt with or fall below freezing Wednesday night and again Thursday night. The greatest threat for freezing temperatures will be across southeast Ohio and the sheltered and protected locations of northeast Kentucky, southwest Virginia, and West Virginia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ515>524-526-200845- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Southeast Randolph- 433 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Although the growing season has not officially begun for the mountains, freezing conditions Wednesday night and Thursday night may impact some sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Watches in West Virginia, 2021Freeze Watches in Ohio, 2021Freeze Watches in Kentucky, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.